Alert archive / Idaho / River Flood Warnings in 2022
River Flood Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Mar 2, 2022, 5:25 AM PST for Latah County, Idaho; Whitman County, Washington. It took effect at Mar 2, 2022, 3:02 PM PST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2022, 5:25 AM PST (13:25 UTC)
- In effect from
- Mar 2, 2022, 3:02 PM PST
- Expired
- Mar 2, 2022, 12:27 PM PST
- In force
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Palouse River near Potlatch (PLOI1). The gauge peaked at 13.15 ft at Mar 3, 2022, 12:00 PM PST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13345000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
363
WGUS46 KOTX 021325
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane WA
525 AM PST Wed Mar 2 2022
...The National Weather Service in Spokane WA has issued a Flood
Warning for the following rivers in Washington...Idaho...
Palouse River near Potlatch affecting Latah and Whitman Counties.
.Rain this morning and this afternoon is expected to push the
Palouse River above flood stage this afternoon and evening.
For the Palouse River...including Pullman, Potlatch...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 315 PM PST.
&&
IDC057-WAC075-022315-
/O.NEW.KOTX.FL.W.0002.220302T2302Z-220303T1932Z/
/PLOI1.1.ER.220302T2302Z.220303T0600Z.220303T0731Z.NO/
525 AM PST Wed Mar 2 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TOMORROW
MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Palouse River near Potlatch.
* WHEN...From this afternoon to late tomorrow morning.
* IMPACTS...At 15.0 feet, Extensive flooding of the low lying areas
between Potlatch, ID and Palouse, WA will occur. Flooding will
occur at the Lions Club Community Park and Hayton Greene Park in
Palouse. South River Road will likely be flooded where it crosses
the Palouse River at Wellesley Rd. The Potlatch softball and
baseball fields will start to flood.
* ADDITIONAL DETAILS...
- At 4:46 AM PST Wednesday the stage was 13.1 feet.
- Rain this morning and this afternoon is expected to push the
Palouse River above flood stage this afternoon and evening.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 15.2 feet late this
evening. It will then fall below flood stage late this
evening.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.1 feet on 02/02/2000.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723
4698 11674
$$
GKOCH1 follow-up statement
838
WGUS86 KOTX 022027
FLSOTX
Flood Statement
National Weather Service Spokane WA
1227 PM PST Wed Mar 2 2022
...The Flood Warning is cancelled for the following rivers in
Washington...Idaho...
Palouse River near Potlatch affecting Latah and Whitman Counties.
IDC057-WAC075-022130-
/O.CAN.KOTX.FL.W.0002.220302T2302Z-220302T2027Z/
/PLOI1.1.ER.220302T2302Z.220303T0600Z.220303T0731Z.NO/
1227 PM PST Wed Mar 2 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Palouse River near Potlatch.
* ADDITIONAL DETAILS...
- At 11:46 AM PST Wednesday the stage was 12.72 feet.
- Forecast...The river is not expected to flood stage at this
time. It will continue to run high and caution should be used
near the river.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723
4698 11674
$$
JCLEVWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Mar 2, 4:18 AM PST, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 2, 4:18 AM PST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
418 AM PST Wed Mar 2 2022
.SYNOPSIS...
Today and tonight will be rainy over much of the Inland Northwest
with the most significant precipitation falling over the Idaho
Panhandle and southeast Washington. Snow levels will trend down
with the arrival of a cold front on Thursday bringing light to
moderate snow accumulations to our high elevations. Drier weather
and seasonal temperatures are expected Friday through the middle
of next week.
&&
.DISCUSSION...
Today and Tonight: Remnants of what was a potent atmospheric
river continue to linger over Oregon, southeast Washington and the
Idaho Panhandle. Rainfall rates have diminished significantly
compared to what our region experienced on Monday, but we do
expect precipitation to cycle up again today in response to an
approaching upper trough. We won't be breaking precipitation
records today and tonight like Monday, but an additional half inch
of rain is advertised by HREF across the Blue Mountains, Palouse
and much of Shoshone county by Thursday morning. The mountains of
Shoshone county can expect up to an additional three-quarters of
an inch with much of that occurring before noon. So far reports of
field and stream flooding have been minor. Our Flood Watch is set
to expire at noon, and by that time we should have a good idea if
this next round of rain will create anything more serious. As far
as our rivers are concerned, most will remain within their banks,
but a couple will reach flood stage. The Coeur d'Alene River at
Cataldo will flirt with flood stage the next couple days. The St
Joe River is forecast to exceed flood stage Friday and remain high
through early next week.
Snow levels will largely remain above pass levels today and dip
overnight to potentially produce some wet accumulation at Stevens
Pass and Sherman Pass.
Thursday: The upper trough will spread inland on Thursday and push
a cold front across eastern Washington and north Idaho during the
day. Thursday's front will likely squeeze out an additional
quarter to half inch of precipitation over the Idaho Panhandle
with the high terrain picking up snow late in the day and through
the night. Snow accumulations at the passes should be negligible
during the day Thursday with marginal temperatures, but the ski
resorts should begin receiving some snow after a tough couple of
days with very high snow levels. Less precipitation is expected
from Friday onward. Temperatures Thursday and Thursday night will
trend closer to average for early March with 40s for afternoon
highs and lows in the upper 20s to mid 30s for lows Thursday
night. /GKoch
Friday through Wednesday: Low pressure off the WA/OR coast Friday
will dig south into southern OR/northern CA late in the day. There
is a secondary wave that moves down in the northerly flow
Saturday, but even that mostly stays to the west of the forecast
area. The ridge builds in the eastern Pacific with the clusters in
pretty good agreement of the ridge pushing into southern
Canada/Washington Monday. By Tuesday there are some disagreements
with the ensemble members on another wave moving down in the
northerly flow. A large majority of GFS members are pushing for a
quicker time where as EC and Canadian members hold on to the ridge
longer.
What does this all mean weather wise? Well not a lot of impactful
weather... Showers will exit the ID Panhandle Friday. GFS members
seem to want to hold on to light precip for the area, which is
also supported by the Canadian ensembles. Both Friday and Saturday
there could be some breezy winds up to 20 mph down the Okanogan
Valley. Sunday will be mostly sunny. Then late Monday we begin to
reintroduce valley rain or snow and mountain snow to the Cascade
crest and ID Panhandle. There is a lot of uncertainty in the
timing of the next round of precipitation given the differences
of the ensemble members. This continues into Tuesday and
Wednesday. But it currently looks like the best chance of precip
will be at crest of the Cascades and extreme eastern WA/ID
Panhandle.
Valley and lowland temperatures will start in the mid 40s to low
50s through Monday and then a trend down to the upper 30s to
around 50 by Wednesday. Lows will be in the mid 20s to lower 30s
through the period. There is a larger range in potential
temperatures we could see once we get to Monday and beyond given
the uncertainty of whether the ridge will remain or the trough
from the north moves into the region or not. /Nisbet
&&
.AVIATION...
12Z TAFS: Rain bands over northern Oregon this morning will be
drawn northward into the Idaho Panhandle and eastern Washington
today and tonight. The influx of moisture will produce visibility
reductions and lower ceilings by early to mid morning. The
majority of HREF members suggest a decrease in precipitation
intensity this afternoon and visibility improvements. Another
round of steady rain overnight will likely degrade visibility and
ceilings after 08z. /GKoch
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 50 40 47 32 48 30 / 70 70 50 10 0 0
Coeur d'Alene 48 38 45 33 46 28 / 60 80 60 20 0 0
Pullman 48 40 45 33 46 31 / 100 80 60 30 10 10
Lewiston 55 44 50 37 51 36 / 90 60 60 30 10 10
Colville 47 36 46 28 47 26 / 40 50 40 10 0 0
Sandpoint 43 36 42 32 43 27 / 60 80 70 30 10 10
Kellogg 44 38 42 34 43 28 / 90 90 80 30 10 10
Moses Lake 53 38 52 30 51 31 / 30 40 10 0 0 0
Wenatchee 50 37 48 30 48 32 / 20 30 10 0 0 0
Omak 43 35 44 28 46 28 / 10 30 10 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch until noon PST today for Central Panhandle Mountains-
Coeur d'Alene Area-Idaho Palouse-Northern Panhandle.
WA...None.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 5:22 PM PST | River Flood Warning | OTX | Kootenai, Shoshone | 46 hr |
| Mar 2, 11:37 AM PST | Areal Flood Advisory | OTX | Benewah, Kootenai, Latah, Shoshone | 48 hr |
Nearby
River Flood Warnings in Idaho, 2022River Flood Warnings in Washington, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.